Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Developed gynecomastia and not feeling aroused. What is the cause and required treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hi Doctor
I have mulitple questions to you,
a) I am a male and I had developed gynecomastia from my childhood , my father also had it, my question to you is how my chest can be made more firmer and tighter so it looks better , I have developed quite a large chest ? I dont want to go for surgery , Please let me know?
b) I feel the aroused when I see women exposing on TV or movies or internet , but same feeling I dont get when I see in reality , example : if I see a navel on TV , it is arousing , but when I see it real in front of eye , i dont feel aroused, is this something wrong with me , I am married and also on Anti Psychotic medication (Olanzapine 5 Mg).
c) I am also fond of new things , a new women on TV, movie , internet is more arousing than the old one which I have already seen ? why is this happening ? Also now days , i dont get much arousing feeling towards my wife.
d) When having Sex , I get aroused only for very short time , then mind get distracted and I lose the erection very soon ? why is this happening , am I becoming impotent ? Why I am not aroused for long time ? It looks like purely in the mind which is not supporting. Even I had been to Infertitlity clinic , some investigation were done , then they gave Viagara , even that doesnt help much , basically my mind is the problem. What can be done for this?
Right Now we are taking fertility treatment , currently on HMG 75 Injection , Fertiflax & Caramed , I Cannot discuss all these question in front of my wife, she would feel bad , if she gets to know that I dont feel much aroused towrds her now a days. Please suggest.
Posted Sat, 2 Mar 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 18 minutes later
Hello Mr XXXXXXX ....
Thanks for your query.
1. With regard to soggy chest you can learn pectoral exercises that would help you out.
2. Olanzapine and most other antipsychotics do reduce libido to an extent and i do not find point no.2 as abnormal
3. Novelty seeking is a normal human trait; I would suggest new postures; new places at home for the sexual act and may be even a honeymoon to rekindle the old spark. This boredom in marital life after a point is quite common.
4. This lack of sustaining erection could be due to the drug olanzapine. Viagra is indeed a good choice. However, you can also try natural aphrodisiacs like almonds, walnuts and XXXXXXX leafy vegetables. Ginseng extracts are also quite useful. Other drugs like tadalafil might be effective for you. I would also suggest yoga/meditation/breathing relaxation exercises.
Just to clarify, infertility can be due to low semen count on the male side but usually never due to lack of sustaining erection.
Above answer was peer-reviewed by
Follow-up: Developed gynecomastia and not feeling aroused. What is the cause and required treatment? 22 minutes later
Thanks Doctor for Feedback, My Estradiol (E2)(METHOD : ECLIA) 90.72 pg/ml , they say this is female hormone , which is more , and my Total Testostitrone 4.94 ng/ml , I am fat could that be the reason for the Estradiol to be on higher side ? Also would that be a factor for diminished interest in sex , rather than anti psychotic which I am taking?
The sperm count is ok 200 mil/ml , but the impression is Asthenozoospermia and DNA Fragmentation index (DFI) =52% (Poor Sperm DNA integrity) , for which I am taking medication from fertility center.

Answered by Dr. Sundar Gnanavel 37 minutes later
Thanks for further information. As you aptly mentioned obesity leads to higher aromatisation, a biochemical process leading to higher levels of oestrogen. However, i do not expect it to have reduced your libido significantly. I also understand hat you are diagnosed with asthenozoospermia. You can continue your infertility treatment. It would take care of the hormonal imbalance as well. Wish you a happy sexual life.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Developed gynecomastia and not feeling aroused. What is the cause and required treatment? 30 minutes later
Thanks Doctor,

One more question I have is , now days when I plan to have sex , I get into anxiety whether I will get erection or not, some times the medicines taken for erection don't work on time , some time late in the night while sleeping I get the erection. This is making me scared when I think of sex , is there anything I can do to reduce the sexual anxiety and be normal and relaxed.

Answered by Dr. Sundar Gnanavel 4 minutes later
This is referred to as performance anxiety similar to the time when we face examinations or interviews. I would suggest you take propranolol 20 mg tab (trade name-inderal/betacap) around an hour prior to sexual act to avoid sex-related anxiety. Also try meditation/breathing relaxation exercises. This should help you out.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Developed gynecomastia and not feeling aroused. What is the cause and required treatment? 10 hours later
Thanks Doctor you have been very helpful , the last question which I have is , my Genital , both leg (foot and little above close to Calf muscle feels very chill (Cold) and irritable) even when fully covered with dress and also I wear shoes , . Since my Genital feels cold ,it also makes the size of penis to shrink , not normal size and cause anxiety,it makes me restless , not relaxed , why is this cold sensation and irritable sensation? , this going on for quite some time now , I really dont know why I feel this Chillness and irritable.Is it because of the Anti Psychotic medicine ? or some other reason ?

Answered by Dr. Sundar Gnanavel 11 hours later
Do not worry. Feeling of coldness in the genitalia is not a pathological symptom and is just a transient normal phenomenon. It is not due to antipsychotic either. I would suggest you use themal inner wear if you find it uncomfortable.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor